What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 12:38 PM EST, 42 minutes earlier.
Area forecast discussion, Jun 7, 12:38 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Miami FL
138 PM EDT Thu Jun 7 2018
.AVIATION...
Coverage of thunderstorms will be increasing in the vicinity of
PBI/FXE/FLL, with numerous storms possible from 19Z-22Z. Storms
will be more scattered in the vicinity of OPF/MIA, mainly between
20-23Z. Brief gusty and shifting winds and small hail are possible
with the stronger storms. Brief MVFR conditions possible even
though not shown in TAFs. Thunderstorm activity will diminish
after 23Z at all terminals. Light winds overnight, becoming ESE
after 15Z 5-8 kts for east coast terminals.
&&
.PREV DISCUSSION... /issued 1056 AM EDT Thu Jun 7 2018/
UPDATE...
More moist profile today should support more widespread convection
than previous few days, but 12z sounding depicts no more favorable
of environment for strong thunderstorms than earlier in the weak.
Temperatures aloft have cooled some and shear is likely stronger,
but MLVL lapse rates and overall instability are down. Still feel
wind gusts in excess of 50 mph and some small hail are quite
possible, especially away from the Gulf coast. CAMs are quite
insistent on widespread convection over Palm Beach and portions of
Broward counties, so have raised POPs accordingly. Otherwise,
only minor tweaks to forecast grids to account for current and
near-term conditions.
PREV DISCUSSION... /issued 811 AM EDT Thu Jun 7 2018/
AVIATION...
Expect late morning showers in the vicinity of KAPF, spreading to
eastern terminals by early afternoon. Thunderstorm chances
increase after 2 PM for eastern sites, with TEMPO groups added in
for all but TMB from 20-24z, when thunderstorms are most likely.
Activity should diminish with sunset. Showers may get going
earlier Friday, so VCSH in place for KMIA/KFLL after 14z. VFR
conditions should prevail, but brief but significant restrictions,
along with quite gusty winds, can be expected when thunderstorms
are near the terminals. Overall wind will be light SW this
morning, then sea breeze intrudes on the east coast. Timing and
extent of inland penetration of Atlantic sea breeze is uncertain,
but for now have veered most eastern terminals winds to SSE at 5
to 10 KT.
CLIMATE...
Warmer than normal conditions persisted yesterday, and will likely
prevail to some extent today. At Miami, it was the highest
temperature of the year so far Wednesday, with 94 degrees tying
the daily record maximum, last set in 1998. At Naples, for the 3rd
consecutive day, record high minimum was tied or broken.
Wednesday, Naples' low of 79F tied 2010's record for the date.
With more rainfall expected today than previous days, it doesn't
appear records will be threatened again.
PREV DISCUSSION... /issued 350 AM EDT Thu Jun 7 2018/
DISCUSSION...
TODAY AND TONIGHT: A very positively tilted, almost east-west
oriented shortwave trough is stretched out across North Florida and
the northeastern Gulf of Mexico this morning, while a diffuse low
level boundary remains across the state just north of Lake
Okeechobee. The western end of the trough is expected to cut off
into a low later this afternoon, with temperatures quickly cooling
aloft in the vicinity of the feature.
As with the past few days, just enough dry air remains in the
midlevels to delay convective initiation into midday, despite the
increasingly favorable dynamic environment with the presence of the
trough/low. Activity looks to initiate along a combination of
outflows from ongoing activity over the FL Straits, the Gulf breeze,
and stalled front by midday. Modest west-southwest steering flow
should focus activity towards the Atlantic coast and interacting
with the east coast seabreeze late in the day, but wouldn't be
surprised if some outflows bring activity back to the Gulf coast
too. Cooler temperatures aloft, steep lapse rates, and some
lingering midlevel dry air will bring a favorable environment for
stronger thunderstorms to produce strong downburst winds and small
hail.
FRIDAY THROUGH SUNDAY: Weekend forecast across South Florida will be
dominated by the upper level low expected to be meandering across
the NE Gulf/North Florida through the period. South Florida will be
in between this feature and the western Atlantic ridge axis, which
is expected to be hanging somewhere across or just south of the area
through the period.
Steering level flow remains more southwesterly on Friday, but as the
ridge axis comes north expect at little more south or even
southeasterly component over the weekend. This may open an
opportunity for a little better deep moisture, though the model
solutions differ a bit on what reaches the area.
Surface boundary that has been lingering across the central
peninsula looks to dissipate into Friday, with convective initiation
driven each afternoon by the development and inland movement of the
seabreezes. With light flow, activity should generally favor the
interior by the evening hours, though overall convective coverage
will be higher. Environment will remain favorable for some stronger
storms with wind and hail remaining the main concerns.
EARLY NEXT WEEK: The upper level low across the northeastern Gulf is
forecast to gradually weaken and be absorbed back into the larger
trough early next week. This will give a better opportunity for the
western Atlantic ridge axis to lift north, bringing warming midlevel
temperatures and continuing light surface flow. Expect to return to
a more climatological pattern, leaning more towards the ECMWF
forecast, with scattered showers and storms developing along the
seabreezes each afternoon and concentrating over the interior and
Lake Okeechobee regions. Daily maxima and minima temperatures will
be around normal in the extended forecast period.
MARINE...Weakening pressure gradient will bring light southwest
winds this morning, with both seabreezes developing this afternoon
and bringing winds around to the southeast over the Atlantic waters.
Prevailing flow backs out of the southeast over the upcoming weekend
as the western Atlantic ridge axis builds north, with speeds
generally around 10 knots. Seas generally 2 feet or less,
occasionally 3 feet in the Atlantic through this afternoon. Storms
moving offshore into the Atlantic will be a concern through Thursday
during the afternoons and evenings, with best coverage over the
inland waterways and Lake Okeechobee into the upcoming weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 90 73 91 76 / 80 40 50 40
Fort Lauderdale 90 76 90 76 / 70 40 50 40
Miami 92 76 91 77 / 70 40 60 40
Naples 90 74 90 75 / 40 10 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
AVIATION...98/ABH
Hazardous weather outlook, Jun 7, 3:20 AM EST, 10 hours before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
420 AM EDT Thu Jun 7 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
072030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
420 AM EDT Thu Jun 7 2018
...SCATTERED THUNDERSTORMS THIS AFTERNOON SOME STRONG...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered thunderstorms will develop over the
peninsula this afternoon. The primary threat is cloud to ground
lightning, but isolated strong thunderstorms will be capable of
producing high winds and small hail.
Wind: Some of the stronger thunderstorms this afternoon will be capable
of producing winds up to 55 mph.
Hail: Thunderstorms this afternoon will be capable of dropping small
hail.
Waterspouts: Thunderstorms could produce waterspouts on the Atlantic
waters and Lake Okeechobee later today.
Temperature: Heat index values may reach the low 100s across
portions of Miami-Dade, eastern Collier and Broward counties.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Scattered thunderstorms are expected each day, mainly during the
afternoons. The focus will be toward the interior Friday into early
next week. The primary threat will be lightning, although gusty winds
and locally heavy rain are also possible.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and waterspouts to the
National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jun 7, 7:23 AM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
823 AM EDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 1 E SANDALFOOT COVE 26.34N 80.18W
06/06/2018 PALM BEACH FL SOCIAL MEDIA
A REPORT FROM BROADCAST MEDIA, CBS12, SHARED PHOTOS OF
AN UPROOTED TREE IN WEST BOCA NEAR THE INTERECTION OF
12TH STREET AND 54TH AVENUE. RESIDENTS ALSO REPORTED
HAIL OF UNKNOWN SIZE. TIME IS ESTIMATED BY RADAR.
MESONET AND RADAR INDICATE WINDS IN THE AREA WERE AROUND
50 MPH.
0451 PM HAIL 1 E SANDALFOOT COVE 26.34N 80.18W
06/06/2018 U0.00 INCH PALM BEACH FL SOCIAL MEDIA
A REPORT FROM BROADCAST MEDIA, CBS12, SHARED PHOTOS OF
AN UPROOTED TREE IN WEST BOCA NEAR THE INTERECTION OF
12TH STREET AND 54TH AVENUE. RESIDENTS ALSO REPORTED
HAIL OF UNKNOWN SIZE. TIME IS ESTIMATED BY RADAR.
MESONET AND RADAR INDICATE WINDS IN THE AREA WERE AROUND
50 MPH.
&&
EVENT NUMBER MFL1800177
EVENT NUMBER MFL1800178
KONARIKSpecial weather statement, Jun 7, 11:33 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Miami FL
1233 PM EDT THU JUN 7 2018
FLZ066-071715-
Hendry FL-
1233 PM EDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY COUNTY UNTIL
115 PM EDT...
* At 1233 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Devils Garden, or 8 miles
southwest of Montura, moving northeast at 5 mph.
* Small hail and winds in excess of 45 mph will be possible with this
storm.
* Locations impacted include...
Montura and Devils Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2647 8121 2655 8130 2676 8114 2662 8091
TIME...MOT...LOC 1633Z 238DEG 6KT 2655 8117
KONARIK
Special weather statement, Jun 7, 12:36 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT THU JUN 7 2018
FLZ073-074-173-071815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
136 PM EDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
215 PM EDT...
* At 135 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over The Crossings, or over Kendall,
moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph will be possible with this
storm.
* Locations impacted include...
Miami, Hialeah, Coral Gables, Key Biscayne, South Miami, Virginia
Key, Kendall, Black Point, The Redland, Doral, Miami Lakes, Hialeah
Gardens, Pinecrest, Miami Springs, Sweetwater, West Miami, Medley,
Westchester, Glenvar Heights and Palmetto Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2550 8037 2566 8053 2591 8034 2571 8010
TIME...MOT...LOC 1735Z 223DEG 8KT 2565 8040
KONARIK
Special weather statement, Jun 7, 12:42 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
142 PM EDT THU JUN 7 2018
FLZ067-071-071830-
Inland Broward County FL-Inland Palm Beach County FL-
142 PM EDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH
CENTRAL PALM BEACH COUNTIES UNTIL 230 PM EDT...
* At 141 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles north of Mile Marker 30 On
Alligator Alley, or 15 miles west of Coral Springs, moving
northeast at 5 mph.
* Small hail, excessive cloud-to-ground lightning, and winds in
excess of 45 mph will be possible with this storm.
* This storm will remain over mainly rural areas of north central
Broward and south central Palm Beach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2616 8053 2630 8067 2651 8043 2623 8030
TIME...MOT...LOC 1741Z 237DEG 5KT 2628 8052
KONARIK
Special weather statement, Jun 7, 12:57 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
157 PM EDT THU JUN 7 2018
FLZ067-068-071-072-168-172-071845-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
157 PM EDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 245 PM EDT...
* At 157 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Kings
Point to near Coconut Creek. Movement was northeast at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Sunrise, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate,
Lake Worth, Lighthouse Point, Palm Beach, Lauderdale-By-The-Sea,
Highland Beach, Ocean Ridge, Lauderhill, Coconut Creek, Oakland
Park and North Lauderdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2665 7994 2619 7991 2617 8048 2645 8040
TIME...MOT...LOC 1757Z 229DEG 10KT 2645 8017 2625 8015
KONARIK